Log in
Diabetes & Hypertension Help Society
10,219 members1,197 posts

I have RA and Diabetes (2). Have had to stop regular meds for RA because of liver damage. I'm on prednisone (temporarily) to control RA

My blood sugar levels have doubled. Does anyone else have an experience of taking steroids with this reaction? I'm wondering whether I should stop the steroid.

11 Replies
oldestnewest

Recently seen a video by a PHd doctor explaining ways to treat the diabetes naturally in 21 days. just try this link maybe useful. tinyurl.com/qbbvmc3

Reply

There should be a health warning on this video which goes on and on trying to sell snake oil.

Reply

Am a diabetic also on predsisone and my sugar has gone up a lot am taking predsisone 10 mgs for polymyalgia for the last 8weeks insulin was added to my meds and still having a hard time getting it down. What dose of predsisone are you on ? And how long have you been on it ? Predsisone is a wonder drug it stops the pain but it does have a lot of side effect and more the longer you take it.

1 like
Reply

I'm on 10mg a day blood sugars from 7 to 14 this morning. It's short term, my GP says she's not worried but I should keep an eye on it. To be honest it hasn't made a difference to pain I think, am also taking co-coodamol and ibuprofen. I've been on it for about three weeks and hope rheumatologist can offer a more permanent relief at the end of next week. Interestingly a steroid injection didn't impact on my sugar levels in September.

Thanks for your reply, Smiley67

Reply

You are welcome. Am in US what is 7 or 14 here my sugar numbers in the morning are 102

Reply

I'm in Scotland! According to diabetes.co.uk/blood-sugar-...

14 is 0.8.

Reply

ok cathie pls share more info about it

I am rahul

1 like
Reply

Hello. I'm not sure there's much more to add. But thanks for your concern!

Reply

Don't know about anyone else, but, I take Milk Thistle (for it's silymarin content) to help protect my liver against all the crazy meds I take :)

Reply

I've never heard of this. My gastro medics just suggest I come off the meds that harm my liver. Will look it up.

Reply

Hi Cathie

Are you on Prednisolone. because this drug will increase your sugar level but as you are slowly being weaned off the steroids things will get back to what they were.

Reply

You may also like...